Probabilistic Frontier Regression Models for Count Type Output Data
Meena Badade () and
T. V. Ramanathan ()
Additional contact information
Meena Badade: Savitribai Phule Pune University
T. V. Ramanathan: Savitribai Phule Pune University
Journal of Quantitative Economics, 2022, vol. 20, issue 1, No 12, 235-260
Abstract:
Abstract This paper proposes a Conway-Maxwell-Poisson (COM-Poisson) probabilistic frontier regression model for count type output data addressing the dispersion in the data. We consider some of the outcomes as desired outcomes or ‘interest class’, and a change in the probability of output falling into this class is attributed to the decrease in the decision-making unit’s technical efficiency (TE). A measure for TE is proposed to determine the deviations of individual units from the probabilistic frontier of ‘interest class’. Simulation results show that the true distribution of the efficiency component matches with its predictive distribution. The proposed model is applied to evaluate the TE of Indian states in dealing with different crimes.
Keywords: COM-Poisson distribution; Count-type output data; Crime data; Probabilistic frontier regression models; Technical efficiency (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://link.springer.com/10.1007/s40953-022-00305-y Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jqecon:v:20:y:2022:i:1:d:10.1007_s40953-022-00305-y
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40953
DOI: 10.1007/s40953-022-00305-y
Access Statistics for this article
Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu
More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().